Alert archive / Kansas / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 29, 2024, 8:42 AM CDT for Lincoln County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2024, 8:42 AM CDT (13:42 UTC)
- Expired
- Jul 29, 2024, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -431 J/kg
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
383
WGUS53 KICT 291342
FFWICT
KSC105-291745-
/O.NEW.KICT.FF.W.0004.240729T1342Z-240729T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
842 AM CDT Mon Jul 29 2024
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Northern Lincoln County in central Kansas...
* Until 1245 PM CDT.
* At 842 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen over northern Lincoln county since 6 AM. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area
this morning. Flash flooding of creeks, streams, roads, and
low-lying and flood-prone areas is likely.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
roads, highways, streets and underpasses.
* Some locations that may experience flash flooding include...
Barnard, Ash Grove, and rural areas of northern Lincoln county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3913 9849 3922 9849 3922 9793 3902 9793
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kleinsasser2 follow-up statements
784
WGUS73 KICT 291437
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
937 AM CDT Mon Jul 29 2024
KSC105-291745-
/O.CON.KICT.FF.W.0004.000000T0000Z-240729T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln KS-
937 AM CDT Mon Jul 29 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT THIS
AFTERNOON FOR NORTHERN LINCOLN COUNTY...
At 937 AM CDT, Doppler radar indicated between 2 and 5 inches of
rain have fallen since 6 AM across northern Lincoln county.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area this morning. Flash flooding of creeks, streams,
low-water crossings, roads, and other flood-prone areas is likely.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks, streams, low-
water crossings, roads, and other flood-prone areas.
Some locations that may experience flash flooding include...
Barnard and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3913 9849 3922 9849 3922 9793 3902 9793
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kleinsasser083 WGUS73 KICT 291715 FFSICT Flash Flood Statement National Weather Service Wichita KS 1215 PM CDT Mon Jul 29 2024 KSC105-291725- /O.CAN.KICT.FF.W.0004.000000T0000Z-240729T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lincoln KS- 1215 PM CDT Mon Jul 29 2024 ...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN LINCOLN COUNTY... The heavy rain has ended. Flooding is no longer expected to be life threatening. Please continue to heed remaining road closures. && LAT...LON 3913 9849 3922 9849 3922 9793 3902 9793 $$ Kleinsasser
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 5:48 AM CDT, 2 hours 54 minutes earlier. Its key messages:
- Excessive Heat Warning in effect through Thursday.
- Scattered opportunities for rain throughout the week, with the best chances overnight.
- Heat subsides (slightly) by the end of the week.
Area forecast discussion, Jul 29, 5:48 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 548 AM CDT Mon Jul 29 2024 .KEY MESSAGES... - Excessive Heat Warning in effect through Thursday. - Scattered opportunities for rain throughout the week, with the best chances overnight. - Heat subsides (slightly) by the end of the week. && .DISCUSSION... Issued at 240 AM CDT Mon Jul 29 2024 Water vapor imagery indicates a trough lifting over the Ohio River Valley, while an upper ridge begins to settle in over the Central Plains. Surface analysis reveals a cold front draped across the Northern Plains as a pseudo-dryline is touching off thunderstorms across central Kansas. These will continue to track off to the east/southeast and are not expected to be severe at this time, though a brief strong wind gust is possible as the storms dissipate. Dangerous heat will be the primary concern for this forecast period as afternoon high temperatures in excess of 100 degrees and heat indices ranging from 105 to 115 degrees are expected through Thursday. This heat puts several temperature records in jeopardy including warm lows, which will hover around or just under 80 degrees across much of the area through Wednesday night. See the following Climate section for more information regarding these records. Weak shortwave energy is expected to enter the region later Tuesday evening and bring the next opportunity for precipitation, with the best chances staying in northern Kansas. Better forcing will look to arrive late Wednesday evening with the arrival of a stronger upper wave bringing a cold front across Kansas. Mid-range deterministic models suggest better chances in central Kansas, with limited coverage across south-central and southeast Kansas at this time. Will look to refine this in later forecast cycles, but for now it appears that the passage of this front should knock high temperatures down to the lower 100s and upper 90s for Thursday afternoon. Northwest flow aloft will further reduce highs by a few degrees heading into the weekend as the ridge retrogrades to the west. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 548 AM CDT Mon Jul 29 2024 A persistent area of showers and storms across central Kansas will gradually diminish and move east out of the area by mid- morning. Strong wind gusts will remain the main risk with brief reduction in visibility to MVFR/IFR conditions. Otherwise, a hot and diurnally gusty south to southwest wind will develop across the area by midday through the afternoon with VFR conditions. KED && .CLIMATE... Issued at 240 AM CDT Mon Jul 29 2024 Record to near record high temperatures are forecast from Monday through Wednesday in north central Kansas. For Tuesday through Thursday, record warm/high low temperatures are forecast for Wichita. Below is a break down. Record highs Salina (7/29) - Forecast: 106 Record: 108 in 2012 Salina (7/30) - Forecast: 108 Record: 108 in 1917 Russell (7/30) - Forecast: 106 Record: 107 in 1980 Russell (7/31) - Forecast: 104 Record: 106 in 2005 Record warm/high lows Wichita (7/30) - Forecast: 80 Record: 78 in 2012 Wichita (7/31) - Forecast: 80 Record: 79 in 1980 Wichita (8/1) - Forecast: 78 Record: 80 in 2006 Salina (7/31) - Forecast: 80 Record: 81 in 2006 && .ICT WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon today to 8 PM CDT Thursday for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && DISCUSSION...JWK AVIATION...KED CLIMATE...JWK
Hazardous weather outlook, Jul 29, 3:37 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 337 AM CDT Mon Jul 29 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 337 AM CDT Mon Jul 29 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Thunderstorms are expected across portions of central Kansas this morning. The primary threat with the strongest storms are wind gusts up to 50 mph and locally heavy rain. Dangerous heat indices from 105 to 115 degrees are possible areawide beginning in the afternoon today. The highest values will occur during the afternoon and early evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous afternoon heat indices will continue to range from 105 to 115 degrees from Tuesday to Thursday. Please refer to the Excessive Heat Warning for additional details. Thunderstorms are possible Tuesday evening and night in north central Kansas. Another chance for thunderstorms exists from Wednesday afternoon into early Thursday morning with the best chances for precipitation being in the late evening and overnight hours across portions of northern Kansas. Widespread severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Jul 29, 3:32 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
332 AM CDT Mon Jul 29 2024
KSZ048-290900-
Ellsworth KS-
332 AM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ELLSWORTH COUNTY
THROUGH 400 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm just
north of Ellsworth, moving east-southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Kanopolis, Ellsworth Airport, Kanopolis State Park, and
Kanopolis Lake.
This includes Interstate 70 between Mile Markers 215 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3887 9793 3864 9793 3870 9834 3887 9831
TIME...MOT...LOC 0831Z 280DEG 24KT 3878 9818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Jul 29, 4:29 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
429 AM CDT Mon Jul 29 2024
KSZ048-049-291000-
Ellsworth KS-Saline KS-
429 AM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 500 AM CDT...
At 429 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Brookville, or 8 miles northeast of Kanopolis, moving
east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Ellsworth and west central Saline Counties.
This includes Interstate 70 between Mile Markers 224 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3871 9814 3887 9814 3887 9790 3867 9789
TIME...MOT...LOC 0929Z 281DEG 18KT 3878 9802
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DARMOFALSpecial weather statement, Jul 29, 7:32 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
732 AM CDT Mon Jul 29 2024
KSZ033-291300-
Lincoln KS-
732 AM CDT Mon Jul 29 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN COUNTY
THROUGH 800 AM CDT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barnard, or 8 miles northeast of Lincoln, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beverly and Barnard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 9793 3908 9819 3922 9813 3922 9793
TIME...MOT...LOC 1232Z 286DEG 21KT 3915 9806
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SMITHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 53 min |
| Jul 28, 11:27 PM CDT | Special Weather Statement | ICT | Barton, Ellsworth | 63 min |
| Jul 29, 12:05 AM CDT | Special Weather Statement | ICT | McPherson, Rice | 40 min |
| Jul 29, 12:23 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| Jul 29, 12:43 AM CDT | Special Weather Statement | ICT | Marion | 47 min |
| Jul 29, 12:53 AM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Jul 29, 3:32 AM CDT | Special Weather Statement | ICT | Ellsworth | 28 min |
| Jul 29, 4:29 AM CDT | Special Weather Statement | ICT | Ellsworth | 31 min |
| Jul 29, 7:32 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| Jul 29, 7:49 AM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.